Alert archive / New York / Special Marine Warnings in 2015

Special Marine Warning 28, NWS Buffalo, NY

July 7, 2015

NWS Buffalo, NY issued this special marine warning at Jul 7, 2015, 4:45 PM EDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2015, 4:45 PM EDT (20:45 UTC)
Expired
Jul 7, 2015, 5:30 PM EDT
In force
45 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 7, 3:30 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 7, 3:30 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT TUE JUL 7 2015

.SYNOPSIS...
A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL PASS ACROSS THE
REGION LATE AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME
STRONG WITH DOWNPOURS AND GUSTY WINDS. BEHIND THE COLD FRONT...
WEDNESDAY WILL DRY OUT WITH A RETURN TO SUNSHINE THROUGH THE DAY AND
A NOTICEABLY COOLER TEMPERATURE.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AN APPROACHING COLD FRONT HAS VEERED THE WINDS A LITTLE MORE
SOUTHWESTERLY ACROSS WESTERN NEW YORK EARLY THIS AFTERNOON...
ACCENTUATING THE LOW LEVEL CONVERGENCE ALONG THE LAKE ERIE SHORE TO
THE CHAUTAUQUA RIDGE. A WEAK PREFRONTAL TROUGH HAS MAINTAINED WIDELY
SCATTERED WEAK CONVECTION ACROSS WESTERN LAKE ERIE INTO SOUTHERN
ONTARIO AND IS WORKING ITS WAY EASTWARD. HIGHER CAPE VALUES BUILDING
TO THE 1200-2000 J/KG RANGE ACROSS NORTHWEST PA AND SOUTHWESTERN NY
INDICATE THE CONVECTIVE POTENTIAL...ESPECIALLY ONCE THE TROUGH MOVES
FARTHER ENOUGH TO THE EAST TO INTERACT WITH THE LAKE BREEZE
CONVERGENCE. WILL HAVE HIGH LIKELY POPS LATE THIS AFTERNOON RISING
TO CATEGORICAL FROM THE CHAUTAUQUA RIDGE EASTWARD TO THE FINGER
LAKES THIS EVENING. HIGH PRECIPITABLE WATER VALUES IN EXCESS OF 2
INCHES ALSO INDICATE VERY HEAVY RAIN POTENTIAL. WILL HAVE TO WATCH
FOR FLASH FLOODING RISK OVER THE STEEPER TERRAIN OF SOUTHERN TIER
AND HILLS OF THE FINGER LAKES IF STORMS START TO TRAIN OVER THE
SAME AREAS. SIMILAR CONDITIONS ARE EXPECTED ALONG AND AHEAD OF THE
COLD FRONT FOR THE TUG HILL REGION AND THE BLACK RIVER VALLEY.
HIGH CAPES...HIGH WATER CONTENT...LAKE BREEZE CONVERGENCE AND
PREFRONTAL TROUGH ALL POINT TOWARD A STORMY LATE DAY AND EVENING
FOR THE EASTERN LAKE ONTARIO REGION.

PATCHY FOG IS POSSIBLE OVERNIGHT AS FALLING TEMPERATURES WILL COOL
TO NEAR THE DEWPOINTS. EXPECT CLOUDS TO REMAIN ABUNDANT OVERNIGHT
WITH LOWS DROPPING BACK TO THE LOW TO MID 60S.

EXPECT A CLEARING TREND ON WEDNESDAY AS DRIER AIR FOLLOWS THE COLD
FRONT. THE CLOUDS MAY BE SLOWER TO CLEAR ACROSS THE SOUTHERN TIER
BUT SHOULD BREAK UP ENOUGH TO PROVIDE PARTIAL SUNSHINE BY AFTERNOON.
TEMPERATURES ON WEDNESDAY WILL BE NOTICEABLY COOLER BY ABOUT 15
DEGREES AS HIGH TEMPERATURES REACH THE LOWER TO MID 70S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
LOW AMPLITUDE TROUGHINESS OVER THE GREAT LAKES WILL GIVE WAY TO A
BURGEONING RIDGE OVER THE CENTER OF THE COUNTRY DURING THIS
PERIOD...AS ENERGY PENT UP WITHIN A LARGE OFFSHORE CLOSED LOW OFF
CALIFORNIA WILL EJECT OUT ACROSS THE INTER-MOUNTAIN REGION. THIS
WILL PUMP UP A DOWNSTREAM RIDGE THAT WILL LEAD TO TYPICAL MID SUMMER
WEATHER WITH NEAR TO ABOVE NORMAL TEMPERATURES ACROSS OUR FORECAST
AREA.

THIS PERIOD WILL BEGIN WEDNESDAY NIGHT WITH A STALLED FRONTAL
BOUNDARY DRAPED ACROSS PENNSYLVANIA. A SFC WAVE IN THE VCNTY OF
ILLINOIS WILL TRACK EAST ALONG THIS BOUNDARY DURING THE COURSE OF
THE NIGHT...WHILE A BUBBLE OF HIGH PRESSURE OVER OUR FORECAST AREA
WILL EXIT ACROSS NEW ENGLAND. THIS WILL ENCOURAGE MOISTURE TO RETURN
TO THE NORTH AFTER MIDNIGHT WITH SOME SHOWERS BECOMING POSSIBLE OVER
THE SOUTHERN TIER TOWARDS DAYBREAK.

AS THE SFC WAVE PASSES EAST ALONG THE NY-PA BORDER ON THURSDAY...
SHOWERS AND POSSIBLE THUNDERSTORMS WILL PUSH FURTHER NORTH ACROSS
THE WESTERN COUNTIES OF NEW YORK WHILE MOST OF THE EASTERN LAKE
ONTARIO REGION WILL REMAIN PCPN FREE. THE SHOWERS WILL BE MOST
COMMON OVER THE SOUTHERN TIER...SO HAVE RAISED POPS TO LIKELY.

IN THE WAKE OF THE PASSING WAVE THURSDAY NIGHT...HIGH PRESSURE
CENTERED OVER THE OHIO VALLEY WILL NOSE NORTHWARDS ACROSS THE LOWER
GREAT LAKES. MEANWHILE...MID LEVEL DRYING FROM THE UPPER GREAT LAKES
WILL SPREAD ACROSS OUR REGION. THIS WILL END ANY EVENING SHOWERS AND
SUPPORT SOME CLEARING FROM THE NORTHWEST LATE.

AS MID LEVEL RIDGING BUILDS ACROSS THE GREAT LAKES FRIDAY AND FRIDAY
NIGHT...THE NOSE OF A CORRESPONDING SFC HIGH WILL REMAIN OVER OUR
REGION. THIS WILL SUPPORT VERY PLEASANT WEATHER WITH COMFORTABLE
HUMIDITY LEVELS. HIGHS ON FRIDAY WILL REACH INTO THE UPPER 70S TO
LOWER 80S WHILE FRIDAY NIGHTS LOWS WILL GENERALLY RANGE FROM 55 TO
60.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A SUB-TROPICAL RIDGE...CENTERED OVER THE GULF STATES AT THE START OF
THIS PERIOD...WILL RETROGRADE TO THE SOUTHERN ROCKIES BY TUESDAY.
MEANWHILE RENEWED TROUGHING WILL BECOME ESTABLISHED OVER THE EASTERN
THIRD OF NORTH AMERICA. WHILE THIS WILL LEAD TO SOME NOMINAL
COOLING...IT WILL BE ACCOMPANIED BY MORE UNSETTLED WEATHER. THE GOOD
NEWS IS THAT THE BULK OF THE COMING WEEKEND SHOULD BE RAIN FREE...
WITH THE MOST WIDESPREAD SHOWER ACTIVITY EXPECTED EARLY NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
ALL TAF SITES WILL START THIS FORECAST PERIOD WITH VFR CONDITIONS.
AN APPROACHING COLD FRONT WILL HAVE SHOWERS AND THUNDERSTORMS
PRECEDING AND ACCOMPANYING THE PASSAGE OF THE FRONT...GENERALLY FROM
21Z TO 03Z IN THE WEST AND 00Z TO 06Z FOR KART IN THE EAST. EXPECT
MVFR CIGS AND VSBYS DURING THIS TIMEFRAME WITH IFR OR EVEN SHORT
LIVED LIFR CONDITIONS DURING THUNDERSTORMS...HEAVIER CONVECTION
EXPECTED 22Z TO 01Z IN THE WEST AND 00Z TO 03Z IN THE EAST.

THERE WILL BE LOWER MVFR CLOUDS AND A LIGHT FOG FORMING OVERNIGHT
AFTER PRECIP WANES...SOME AREAS OF IFR TO LIFR CEILINGS IN THE
SOUTHERN TIER.

DRIER AND COOLER AIR FOLLOWING THE FRONT WILL BRING WIDESPREAD VFR
CONDITIONS FOR MOST OF WEDNESDAY.

OUTLOOK...

WEDNESDAY...VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
FRIDAY AND SATURDAY...VFR.
SUNDAY...VFR TO MVFR IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
THE COLD FRONT WILL CROSS THE LAKES THIS EVENING...POTENTIALLY
GENERATING A SQUALL LINE WITH A SHORT PERIOD OF STRONGER WIND AND
CHOPPY WAVES AS IT CROSSES THE LAKES. WINDS WILL QUICKLY SLACKEN
BEHIND THE FRONT AS WEAK HIGH PRESSURE MOVES ACROSS THE REGION AND
LINGERS THROUGH THE REST OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Jul 7, 5:51 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
551 AM EDT TUE JUL 7 2015

NYZ001>008-010>014-019>021-085-081000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
551 AM EDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. THERE IS A
CHANCE THAT SOME THUNDERSTORMS WITH THIS FRONT WILL PRODUCE
STRONG GUSTY WINDS AND HEAVY RAINFALL LATE THIS AFTERNOON AND
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-081000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
551 AM EDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. THERE IS A
CHANCE THAT SOME THUNDERSTORMS WITH THIS FRONT WILL PRODUCE
STRONG GUSTY WINDS LATE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:46 PM EDTSpecial Marine WarningBUF89 min
Jul 7, 4:27 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Orleans48 min
Jul 7, 4:34 PM EDTSevere Thunderstorm WarningBUFErie41 min
Jul 7, 5:04 PM EDTSpecial Marine WarningBUF86 min
Jul 7, 5:49 PM EDTSevere Thunderstorm WarningBUFAllegany56 min

Nearby

Special Marine Warnings in New York, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.